MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X30MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X30MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207555
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure, when the package of the screw biorci was opened, the thread on tip was found to be broken/defective.It is unknown if there was a delay, if backup was available and how the issue was resolved.No patient injury or other complications were reported.Preliminary results of investigation have concluded that this anchor was fractured and had biological debris which makes it a reportable event.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a procedure, when the package of the screw biorci was opened, the thread on tip was found to be broken/defective.It is unknown if there was a delay, if backup was available and how the issue was resolved.No patient injury or other complications were reported.Results of investigation have concluded that this anchor was fractured and had biological debris which makes it a reportable event.
 
Additional Manufacturer Narrative
B5 was updated.H6, health effect - clinical code/impact code and medical device problem code were added.H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The distal tip of the screw is fractured, and there is biological debris on the device.Based on the condition of the product material found during visual inspection, additional material testing is not required.The device contributed to the reported event.The complaint was confirmed, the root cause was unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the resin found that the storage protocols, material specifications, and material tests were appropriately documented.No containment or corrective actions are recommended at this time.Our clinical investigation concluded: it is unknown if any of the broken threads from the anchor remained in the patient following use.If a portion of the screw remains retained in the patient, it is made of a biocomposite material which is intended for implantation to allow for bone ingrowth.If the retained, it is unknown if the possible retained fragments will migrate and there is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.

Brand Name
SCR BIORCI 7X30MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
MDR Report Key14283594
Report Number1219602-2022-00631
Device Sequence Number1519695
Product Code HWC
UDI-Device Identifier03596010426192
UDI-Public03596010426192
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number7207555
Device Catalogue Number7207555
Device Lot Number50765096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown